Mathematician:George Udny Yule

From ProofWiki
(Redirected from Mathematician:G. Udny Yule)
Jump to navigation Jump to search

Mathematician

Scottish statistician, particularly known for the Yule distribution.


Nationality

Scottish


History

  • Born: 18 February 1871 in Morham, nr. Haddington, Scotland
  • Died: 26 June 1951 in Cambridge, England


Theorems and Definitions

Results named for George Udny Yule can be found here.

Definitions of concepts named for George Udny Yule can be found here.


Publications

  • 1895: On the Correlation of Total Pauperism with Proportion of Out-relief
  • 1896: On the Significance of Bravais' Formulae for Regression, &c., in the Case of Skew Correlation
  • 1900: On the Association of Attributes in Statistics: With Illustrations from the Material of the Childhood Society, &c
  • 1901: On the Theory of Consistence of Logical Class-Frequencies, and Its Geometrical Representation (with Karl Pearson)
  • 1902: Mendel's Laws and their probable relations to inter-racial heredity
  • 1907: On the Theory of Correlation for any Number of Variables, Treated by a New System of Notation
  • 1911: Introduction to the Theory of Statistics
    • 1937: Introduction to the Theory of Statistics (11th Edition)
    • 1950: Introduction to the Theory of Statistics (14th Edition) (with Maurice Kendall)
  • 1921: On the time-correlation problem
  • 1925: A Mathematical Theory of Evolution, based on the Conclusions of Dr. J. C. Willis, F.R.S.
  • 1927: On a Method of Investigating Periodicities in Disturbed Series, with Special Reference to Wolfer's Sunspot Numbers (Phil. Trans. Ser. A Vol. 226: pp. 267 – 298)  www.jstor.org/stable/91170
  • 1944: The statistical study of literary vocabulary
  • 1946: Cumulative sampling: a speculation as to what happens in copying manuscripts


Also known as

Usually known as Udny Yule.


Sources